Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
150 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Do depo shots lead to heavy bleeding?

Hi my name is Keira I am 28yrs old recently started taking the depo I am due for my third shot on the 5-may-2014 when getting my first shot I started spotting straight away then two weeks due to my next shot I started to bleeding heavy and have not stopped bleeding heavy for about 14 weeks with clots the size of a 50c coin or larger sometimes getting chills or hot flushes sever headaches, dizziness, sever cramping to point it s crippling, lower back aches, mode swings and problems with sleeping. Are theses symptoms all because of the depo and is normal to bleed this heavy for so long with daily clotting?
Wed, 29 Nov 2017
Report Abuse
OBGYN 's  Response
Hello,
Thanks for sharing your health concern with us. With any form of hormone contraception, it is usual to experience some menstrual disturbances during the initial couple of months owing to alteration of the hormone milieu. As the body adjusts to the new status, the situation is stabilized. In your case, it appears that your body has not adjusted to the altered hormone milieu and hence these abnormal bleeding patterns and other symptoms are seen. I would ask you to consult your health care provider and choose an alternate form of contraception. You also need to have monitoring of hepatic, cardiovascular and coagulation status. Hope this helps.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I got a depo shot in February of this year and it was the first time using that birth control. Everything went as the doctors said it should but...